5 doctors weighed in:

Can 20mg of lovastatin cause neck/shoulder discomfort & headache?

5 doctors weighed in
Dr. Andrew Dauer
Family Medicine
3 doctors agree

In brief: Possible

Any dose of a cholesterol medication can cause muscle issues but is less common than reports in the media.
Your doctor can do some lab work to make sure the medication is not causing a harmful side effect for you that would need you to stop it. Don't stop your medicine without speaking to your doctor first .There are other choices to help cholesterol if needed

In brief: Possible

Any dose of a cholesterol medication can cause muscle issues but is less common than reports in the media.
Your doctor can do some lab work to make sure the medication is not causing a harmful side effect for you that would need you to stop it. Don't stop your medicine without speaking to your doctor first .There are other choices to help cholesterol if needed
Dr. Andrew Dauer
Dr. Andrew Dauer
Thank
1 comment
Dr. Bennett Werner
Lovastatin can cause neck and shoulder pain but not headache. Lab tests will be normal in the vast majority of affected people and are generally of no benefit. The only way to be sure is to stop the medicine for several days. If the symptoms resolve, restart the lovastatin and if your symptoms come right back, you have strong evidence of a connection. No other class is as effective as a statin.
Get help from a real doctor now
Dr. Umesh Patel
Board Certified, Preventive Medicine
39 years in practice
1M people helped
Continue
111,000 doctors available
Read more answers from doctors